Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 273, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 2008, 6:23 PM CDT for Creek County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 6:23 PM CDT (23:23 UTC)
- Expired
- May 7, 2008, 7:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Creek County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 072323
SVRTSA
OKC037-080030-
/O.NEW.KTSA.SV.W.0273.080507T2323Z-080508T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CREEK COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DEPEW...
MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DEPEW...
SHAMROCK...BRISTOW...DRUMRIGHT...OILTON...KELLYVILLE...KIEFER AND
SAPULPA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3611 9630 3608 9629 3609 9621 3605 9603
3591 9603 3585 9613 3586 9618 3583 9618
3563 9657 3565 9663 3618 9664
TIME...MOT...LOC 2323Z 213DEG 43KT 3567 9665
$$1 follow-up statement
000
WWUS54 KTSA 080030
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT WED MAY 7 2008
OKC037-080040-
/O.EXP.KTSA.SV.W.0273.000000T0000Z-080508T0030Z/
CREEK OK-
730 PM CDT WED MAY 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY EXPIRES AT 730 PM
CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3611 9630 3608 9629 3609 9621 3605 9603
3591 9603 3585 9613 3586 9618 3583 9618
3563 9657 3565 9663 3618 9664
TIME...MOT...LOC 0030Z 213DEG 43KT 3634 9610
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:52 PM CDT, 31 minutes earlier.
Area forecast discussion, May 7, 5:52 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT WED MAY 7 2008
.MESOSCALE UPDATE...
THE ISOLATED SUPERCELL IN NORTHEAST TEXAS IS TRACKING
TOWARD CHOCTAW COUNTY AND IF IT STAYS ON ITS CURRENT MOTION
WILL CROSS THE RED RIVER AROUND 730 PM.
CAPE VALUES OF 1500 TO 2000 J/KG ARE IN PLACE AHEAD OF THE
CELL IN SOUTHEAST OKLAHOMA. A SUBSTANTIAL AMOUNT OF THE CAPE...
100 TO 200 J/KG OF CAPE IS LOADED INTO THE LOW-LEVELS...BELOW
700 MB. THE CELL APPEARS TO BE IN RATHER MODEST STORM-RELATIVE
HELCITY NOW...BUT VALUES AS HIGH AS 300 M2/S2 ARE OUT AHEAD OF
THE STORM IN OKLAHOMA. SO THE INDICATIONS ARE THAT IF THE
CELL MAKES IT TO THE RED RIVER IN AN ORGANIZED FASHION IT
WILL HAVE AN OPPORTUNITY TO INCREASE. THE HODOGRAPH NEAR
THIS STORM SHOWS SOME WEAKNESS IN THE STORM-RELATIVE MID-LEVEL
WINDS...BUT THAT COULD BE CHANGED BY JUST A SMALL RIGHT TURN.
INTERESTS AHEAD OF THIS CELL SHOULD MONITOR ITS PROGRESS
CLOSELY AS IT DOES HAVE SOME TORNADO POTENTIAL.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ062-OKZ063.
AR...NONE.
&&
SHORT TERM...08Hazardous weather outlook, May 7, 5:13 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT WED MAY 7 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 PM CDT WED MAY 7 2008 ...SEVERE STORMS THIS AFTERNOON AND EVENING...ALONG WITH POTENTIAL FOR TORNADOES AND FLASH FLOODING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF A LINE FROM MCALESTER TO FORT SMITH. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTH OF HIGHWAY 412. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...AREAS NEAR THE KANSAS BORDER. DISCUSSION... SEVERE THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS NEAR THE DRY LINE LOCATED NEAR INTERSTATE 35 IN TEXAS. AS THESE STORMS MOVE EAST THEY WILL ENCOUNTER INCREASINGLY FAVORABLE WIND SHEAR TO PRODUCE ROTATING SUPERCELLS AND THE POTENTIAL FOR TORNADOES...ALONG WITH VERY LARGE HAIL AND DAMAGING WINDS. ANY STORMS THAT MOVE TO THE RIGHT OF THE MEAN WIND FLOW STAND THE BEST CHANCE OF PRODUCING A TORNADO. THESE STORMS WILL EXPAND INTO A LINE WITH EMBEDDED SUPERCELLS AS THEY MOVE EAST INTO FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ELSEWHERE...THUNDERSTORMS WILL CONTINUE NEAR THE UPPER LOW WHICH IS EXPECTED TO MOVE FROM SOUTHWEST OKLAHOMA THROUGH EASTERN OKLAHOMA LATER THIS EVENING. SOME OF THESE STORMS WILL BE IN THE FORM OF LOW-TOPPED SUPERCELLS NEAR THE CORE OF THE UPPER LOW...AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND POSE A SLIM TORNADO THREAT. IN ADDITION...HEAVY RAIN FROM THIS MORNINGS THUNDERSTORMS...AND MORE HEAVY RAIN...PRIMARILY NORTH OF THE UPPER LOW TRACK WILL PRESENT A THREAT OF FLOODING RAIN...PARTICULARLY NORTH OF STATE HIGHWAY 412. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVER MUCH OF THE AREA... PARTICULARLY SOUTH OF INTERSTATE 40 DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT ASSOCIATED WITH TODAYS LOW PRESSURE SYSTEM WILL REMAIN IN OUR AREA THE NEXT FEW DAYS KEEPING THUNDERSTORMS IN THE FORECAST. THE BEST CHANCE FOR SEVERE WEATHER WILL BE WITH AN UPPER LEVEL SYSTEM LATE SATURDAY OR SATURDAY NIGHT...IF SUFFICIENT MOISTURE CAN RETURN AHEAD OF THE SYSTEM. ANOTHER FRONT WILL MOVE THROUGH THE AREA TUESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR LATER FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 7, 4:08 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HAIL 1 E MASON 35.57N 96.33W
05/07/2008 E0.88 INCH OKFUSKEE OK PUBLIC
BRIEF PENNY TO NICKEL HAIL
&&
SAASpecial weather statement, May 7, 4:29 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT WED MAY 7 2008
OKZ064-065-072230-
CREEK OK-OKFUSKEE OK-
429 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK
IN EAST CENTRAL OKLAHOMA
WESTERN OKFUSKEE
AT 429 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES SOUTHWEST OF MILFAY TO 13 MILES
SOUTHWEST OF PADEN TO 28 MILES SOUTHWEST OF PADEN...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OKEMAH...BEARDEN...PADEN...MASON...WELTY...BRISTOW...MILFAY...
DEPEW...SHAMROCK...DRUMRIGHT...OILTON...AND MANNFORD.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 183 AND 203.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 214 AND 223.
LAT...LON 3618 9630 3528 9627 3528 9642 3530 9645
3545 9646 3541 9653 3538 9654 3540 9664
3545 9663 3617 9664
TIME...MOT...LOC 2129Z 216DEG 21KT 3566 9672 3541 9676
3519 9685Special weather statement, May 7, 5:31 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT WED MAY 7 2008
OKZ054-059-060-064-072330-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
531 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...NORTHERN CREEK...TULSA AND EASTERN PAWNEE
AT 531 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF KELLYVILLE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...OSAGE...SAND
SPRINGS...TERLTON...WESTPORT...DRUMRIGHT...SILVER CITY...MANNFORD...
KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3638 9643 3621 9601 3581 9621 3598 9660
TIME...MOT...LOC 2231Z 211DEG 30KT 3599 9635Special weather statement, May 7, 5:48 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT WED MAY 7 2008
OKZ065-072315-
OKFUSKEE OK-
548 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 548 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF PADEN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...
BOLEY...MASON...OKFUSKEE AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3559 9619 3543 9643 3545 9646 3542 9649
3542 9652 3538 9654 3539 9662 3564 9661
3565 9619
TIME...MOT...LOC 2248Z 225DEG 39KT 3541 9664The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:02 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| May 7, 3:22 AM CDT | Flash Flood Watch | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Washington | 24 hr |
| May 7, 6:15 AM CDT | Special Weather Statement | TSA | Rogers | 45 min |
| May 7, 6:42 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 63 min |
| May 7, 6:50 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 25 min |
| May 7, 7:07 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 53 min |
| May 7, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 48 min |
| May 7, 7:49 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 56 min |
| May 7, 8:18 AM CDT | Areal Flood Advisory | TSA | Creek, Mayes, Muskogee, Okmulgee, Osage, Pawnee and 3 more | 33 days |
| May 7, 8:55 AM CDT | Special Weather Statement | TSA | Delaware | 65 min |
| May 7, 9:00 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 45 min |
| May 7, 9:17 AM CDT | Special Weather Statement | TSA | Muskogee | 43 min |
| May 7, 9:30 AM CDT | River Flood Warning | TSA | Ottawa | 58 hr |
| May 7, 9:44 AM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| May 7, 10:24 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| May 7, 11:18 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 42 min |
| May 7, 11:19 AM CDT | Areal Flood Advisory | TSA | Cherokee, Creek, Haskell, Latimer, McIntosh, Muskogee and 8 more | 33 days |
| May 7, 12:22 PM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Creek, Delaware, Mayes, Muskogee and 7 more | 37 days |
| May 7, 12:48 PM CDT | Areal Flood Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Osage and 3 more | 37 days |
| May 7, 1:14 PM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Delaware, Mayes, Muskogee, Nowata and 3 more | 37 days |
| May 7, 2:05 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 6 hr |
| May 7, 2:42 PM CDT | River Flood Warning | TSA | Nowata | 18 hr |
| May 7, 4:29 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 61 min |
| May 7, 5:31 PM CDT | Special Weather Statement | TSA | Creek | 59 min |
| May 7, 5:48 PM CDT | Special Weather Statement | TSA | Okfuskee | 27 min |
| May 7, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 46 min |
| May 7, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg, Pushmataha | 43 min |
| May 7, 6:41 PM CDT | Tornado Warning | TSA | Creek, Okmulgee | 64 min |
| May 7, 6:42 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee | 5 hr |
| May 7, 6:54 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 6 hr |
| May 7, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 5 more | 64 min |
| May 7, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.